Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Suffering from hair problem. White hair on eyebrows, chest and shoulders. Suggest medication

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5790 Questions
Hi DR, I am writing from pune , my age is 32.I am suffering from hair problem. My top hair of my head are 70% white and I am dying it, But my hair of my eyebrows, Chest and shoulder are going white that to in fast progress and it is not normal. As I noticed it is going white first from top then to bottom. when I plucked one black hair there is some white substance present on the top root and bottom root is black,But hen I plucked a white hair the white substance is present fully from top root to bottom root. I have consulted with dr`s in pune, but nobody has treated with proper diagnosing my problem, either treated with proteins and vitamins or responded that problem of white hairs are untreatable. As the progress is to fast I feel that there should be some problem going on. I request you to please suggest to me in regard to this. I am also ready to do tests regarding to this if suggested. Please consult me with proper medicine and test if required.
Posted Fri, 22 Nov 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 2 hours later
Brief Answer: details below Detailed Answer: Hello. Thanks for the query. White hairs appear due to loss of melanin. It is a genetically determined condition and very difficult to treat. There is an enzyme test to detect activity of melanin formation. It is called as tyrosinase test. This test can tell exactly what is the problem. You may XXXXXXX a trichologist and get your self tested. Regarding treatment, you cannot expect great results as it is very difficult to induce melanin synthesis. Let me know if you have any other doubts . Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor